MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BD INTRAOSSEOUS NEEDLE SET KIT 45MM X 15GA; NEEDLE, HYPODERMIC, SINGLE LUMEN

C.R. BARD, INC. (BASD) -3006260740 BD INTRAOSSEOUS NEEDLE SET KIT 45MM X 15GA; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number D015451NK
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by sales rep, "i did a demo today with product and the safety mechanism did not engage." no other information was provided.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 127300 showed one other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of safety mechanism failure to activate was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one 45mm intraosseous needle.The sample was received assembled with the stylet inlaid through the needle.Light usage residues were observed.The stylet was not fully inserted into the needle, leaving a gap between the stylet bevel and needle bevel.A corresponding gap was observed between the needle luer and the stylet housing.Microscopic inspection of the sample confirmed that the stylet was not fully inserted into the needle.The safety mechanism remained within the stylet housing when the stylet was withdrawn from the needle.The safety mechanism functioned as intended following proper assembly of the needle/stylet.The initial failure of the safety mechanism to engage appeared to be caused by the safety mechanism not being properly engaged with the needle luer adapter.It appeared that the components were not properly mated during device assembly.The device is a supplied component and the supplier has been notified of this event.
 
Event or Problem Description

Brand Name
BD INTRAOSSEOUS NEEDLE SET KIT 45MM X 15GA
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14317080
Report Number3006260740-2022-01685
Device Sequence Number4976303
Product Code FMI
UDI-Device Identifier00801741163609
UDI-Public(01)00801741163609
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K203193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD015451NK
Device Catalogue NumberD015451NK
Device Lot Number127300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer10/19/2022
10/03/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date11/15/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1397-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown